Alert archive / Mississippi / Special Weather Statements in 2018

Special Weather Statement, NWS Mobile, AL

June 11, 2018Greene County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 11, 2018, 3:05 PM CDT for Greene County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 3:05 PM CDT (20:05 UTC)
Expired
Jun 11, 2018, 3:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Greene County, MS

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WWUS84 KMOB 112005
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
305 PM CDT MON JUN 11 2018
 
ALZ052-261-MSZ076-079-112045-
Washington AL-Mobile Inland AL-Greene MS-George MS-
305 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON...NORTHEASTERN GEORGE
AND SOUTHEASTERN GREENE COUNTIES UNTIL 345 PM CDT...

At 305 PM CDT, the strong thunderstorm was located 6 miles southwest
of Leakesville, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Leakesville and Gulfcrest. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8870 3118 8870 3122 8814 3095 8809
TIME...MOT...LOC 2005Z 273DEG 26KT 3107 8861 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:50 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 11, 12:50 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1250 PM CDT Mon Jun 11 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR conditions will prevail outside of scattered
showers and thunderstorms. IFR/MVFR conditions can be expected in
and around showers and thunderstorms through the evening hours.
/13

&&

.PREV DISCUSSION... /issued 1125 AM CDT Mon Jun 11 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Regional radar shows convection moving offshore late
this morning with additional convection developing across inland
areas. In addition, a cluster of storms is moving toward the area
from central Mississippi. Widespread clouds early this morning
will likely lead to lower instability this afternoon and the 12Z
sounding from LIX indicates a much more moist profile than
yesterday resulting in a higher wet bulb zero height over 13k
feet. Therefore, not expecting the storms to be as strong as
yesterday and the risk of hail is much lower. As with anytime
during the summer, an isolated strong or briefly severe storm is
possible with strong wind gusts the predominate threat along with
frequent lightning. Locally heavy rain can also be expected due to
the slow movement of the thunderstorms this afternoon. /13

PREV DISCUSSION... /issued 447 AM CDT Mon Jun 11 2018/

NEAR TERM /Now Through Monday night/...Several passing shortwaves
work  with a soupy airmass (precip h20 values 1.75"-2.0") to
bring an above seasonal chance of rain through the Near Term. The
first exits this morning, bringing a a better chance of shra/tsra
to coastal areas of the western Florida panhandle as it moves off.
Have spread lower PoPs west and north from there for this morning
through the afternoon as a outflows from the early activity fan
out. Guidance is consistent in decreasing coverage during the
evening into the early overnight hours. Another weak shortwave
passes beginning later tonight into Tuesday. Combined with the
moist airmass, a second round of shra/tsra begins after midnight.

Looking at the possibility of strong to severe storms, with the
very moist airmass, efficient rain processes will bring locally
heavy rains with the taller storms. With better storms movements,
feel flooding problems will generally be limited to nuisance
flooding, especially in urban areas. Any stalled storms could
change that, though. WetBulb 0 Level values have risen into today,
to generally greater than 13k', so am not expecting larger hail.
Instability again is enough for a few taller storms (0-3km MuCapes
topping out between 1500 and 2000j/kg), but lack of dryer air in
the mid to upper levels will help to limit stronger downburst
winds.

Lastly, looking at temps, with increasing cloud cover increasingly
limiting heating today, temps around seasonal to a bit below
expected, depending on how much heating we get this morning. For
tonight, lows a bit above seasonal are expected, with thicker
cloud cover through the night helping to limit radiational
cooling. /16

SHORT TERM /Tuesday Through Wednesday night/...The upper level
trough over the southeast states will get nudged eastward to the
Atlantic seaboard through midweek as an upper closed low just
north of the Ohio river moves east an evolves into an open wave.
Upper high pressure over the southern plains will build slightly
eastward to the lower Mississippi River valley through Wednesday
night. Upper level impulses will continue to pass over the
forecast area along the western edge of the trough axis and high
pressure system. Meanwhile, a ridge of surface high pressure will
persist across the eastern and northern Gulf of Mexico through
midweek, bringing a light mainly southwest surface wind flow.
Deep layer moisture embedded across the southeast will remain with
precipitable water values between 1.7 to 2.0 inches.

With decreasing stability during the daylight hours, MLCapes will
manage to climb to between 600-1100 J/Kg on Monday, and between
800-1200 J/Kg on Tuesday. With the deeper moisture in place,
little no dry layer air will reside over the forecast area, and
wet bulb zero heights will hover around 12.5K ft. Therefore, this
will continue to diminish the threat of strong wind gusts and
hail with most storms. A rouge strong storm is still possible
however. The main impacts will be localized heavy rain where
storms persist and frequent lightening. /22

LONG TERM /Thursday Through Sunday/...The upper level trough
along the Atlantic seaboard will be reinforced by late in the
week as a strong upper shortwave exits southeast Canada, and moves
south-southeast over the western Atlantic. The northern portion
of the upper high pressure system to our west will continue to
build north-northeast to the Great Lakes region over the weekend.
The surface ridge across the western Atlantic and northern Gulf of
Mexico will remain largely intact Thursday and Friday despite a
surface trough that is expected to develop along the eastern
seaboard. The surface ridge will then weaken and shift southward
over the weekend as surface high pressure builds across the
southeast, sending a backdoor front into the region. The
combination of the upper trough just to our east, the base of the
surface trough impinging into the southeast states, deep layer
moisture and the weekend backdoor frontal boundary, scattered to
numerous showers and thunderstorms are forecast to develop each
day and linger through the evening hours through the long term.
Isolated to scattered showers and thunderstorms are forecast
during the overnight hours. Both high and low temperatures will be
close to seasonal values. /22

MARINE...A surface ridge has built west over the northern Gulf
will  bring a general southwest to west flow over area coastal
waters through the week. A surface trough develops over the
western Gulf the end of the week, tightening the pressure gradient
over the western Gulf, bringing increasing waves during the
coming weekend. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 11, 6:21 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
621 AM CDT Mon Jun 11 2018

ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-121130-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene-
Stone-George-
621 AM CDT Mon Jun 11 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida, southeast Mississippi and the
coastal waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight.

A few strong to severe thunderstorms are possible this afternoon
into this evening. Damaging winds are the primary threat. Localized
ponding of water is also possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few strong to severe thunderstorms are possible each afternoon
into the evening. Damaging winds are the primary threat, with small
hail also possible in the stronger storms.

Increasing onshore winds and an increasing tidal cycle will bring an
increasing chance of dangerous rip currents Thursday through
Saturday.

GMZ630>632-634>636-650-655-670-675-121130-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
621 AM CDT Mon Jun 11 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Thunderstorms developing today will create locally higher winds and
higher waves. Waterspoints are also possible. This will create
hazardous conditions for smaller craft.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected each day over area coastal waters. Locally
higher winds and seas will create hazardous conditions for small
craft. Waterspouts are also possible.

In the hours before

Local storm report, Jun 11, 1:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     4 E PACE                30.60N 87.10W
06/10/2018                   SANTA ROSA         FL   EMERGENCY MNGR

            SEVERAL DOWNED POWER LINES REPORTED WITHIN 3
            MILES NORTH AND SOUTH OF HIGHWAY 90 FROM
            NEAR CHUMUCKLA HIGHWAY TO NEAR HIGHWAY 87
            SOUTH.

&&

JFB
Special weather statement, Jun 11, 2:23 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
223 PM CDT MON JUN 11 2018

MSZ075-076-112015-
Perry MS-Greene MS-
223 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL PERRY AND SOUTHERN GREENE COUNTIES UNTIL 315 PM CDT...

At 223 PM CDT, the strong thunderstorm was located 4 miles northeast
of McLain, or 12 miles west of Leakesville, moving southeast at 15
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3127 8876 3107 8843 3105 8843 3100 8849
      3100 8877 3114 8890
TIME...MOT...LOC 1923Z 314DEG 15KT 3116 8877
Special weather statement, Jun 11, 3:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
305 PM CDT MON JUN 11 2018

ALZ052-261-MSZ076-079-112045-
Washington AL-Mobile Inland AL-Greene MS-George MS-
305 PM CDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON...NORTHEASTERN GEORGE
AND SOUTHEASTERN GREENE COUNTIES UNTIL 345 PM CDT...

At 305 PM CDT, the strong thunderstorm was located 6 miles southwest
of Leakesville, moving east at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Leakesville and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 8870 3118 8870 3122 8814 3095 8809
TIME...MOT...LOC 2005Z 273DEG 26KT 3107 8861

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:17 PM CDTSpecial Weather StatementMOBCovington43 min
Jun 11, 2:23 PM CDTSpecial Weather StatementMOBGreene52 min

Nearby

Special Weather Statements in Mississippi, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.